Alert archive / Tennessee / High Wind Watches in 2011
High Wind Watch 3, NWS Morristown, TN
NWS Morristown, TN issued this high wind watch at Apr 14, 2011, 4:15 AM EDT for 12 counties in Tennessee; Cherokee County, Clay County, North Carolina; Russell County, Washington County, City of Bristol, Virginia. It took effect at Apr 15, 2011, 4:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2011, 4:15 AM EDT (08:15 UTC)
- In effect from
- Apr 15, 2011, 4:00 PM EDT
- Expired
- Apr 15, 2011, 2:43 AM EDT
- In force
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, McMinn County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.3 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2704 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
177 WWUS74 KMRX 140815 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 415 AM EDT THU APR 14 2011 ...STRONG AND DAMAGING SOUTHERLY WINDS ARE POSSIBLE LATE FRIDAY THROUGH EARLY SATURDAY MORNING... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID-SECTION OF THE NATION FRIDAY AND FRIDAY NIGHT. THE TIGHT PRESSURE GRADIENT AROUND THIS AREA OF LOW PRESSURE WILL PRODUCE STRONG SOUTHERLY WINDS ACROSS THE SOUTHERN APPALACHIANS. AS A COLD FRONT MOVES ACROSS THE REGION EARLY SATURDAY MORNING...WINDS WILL BE WESTERLY AND DIMINISH IN INTENSITY. TNZ017-018-042>047-VAZ006-008-141615- /O.NEW.KMRX.HW.A.0003.110415T2000Z-110416T1200Z/ /O.CON.KMRX.FR.Y.0003.000000T0000Z-110414T1300Z/ SULLIVAN-JOHNSON-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN- UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...KINGSPORT...MOUNTAIN CITY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...LEBANON...ABINGDON 415 AM EDT THU APR 14 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * TIMING: THE STRONG SOUTHERLY WINDS WILL INCREASE LATE FRIDAY... THEN CONTINUE THROUGH EARLY SATURDAY MORNING. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS. SOME LOCALLY HIGHER GUSTS UP TO 70 MPH ARE POSSIBLE...SUCH AS THE CAMP CREEK AREA OF GREENE COUNTY. * IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$ TNZ015-016-VAZ001-002-005-141300- /O.CON.KMRX.FR.Y.0003.000000T0000Z-110414T1300Z/ HANCOCK-HAWKINS-LEE-WISE-SCOTT- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...JONESVILLE... WISE...NORTON...GATE CITY 415 AM EDT THU APR 14 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S IN MANY VALLEY LOCATIONS EARLY THIS MORNING. THIS WILL ALLOW AREAS OF FROST TO DEVELOP. * SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$ NCZ060-061-TNZ040-041-071>074-085>087-101-102-141615- /O.NEW.KMRX.HW.A.0003.110415T2000Z-110416T1200Z/ CHEROKEE-CLAY-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...NEWPORT...COSBY... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS... MADISONVILLE...COKER CREEK...BENTON...DUCKTOWN 415 AM EDT THU APR 14 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * TIMING: THE STRONG SOUTHERLY WINDS WILL INCREASE LATE FRIDAY... THEN CONTINUE THROUGH EARLY SATURDAY MORNING. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS. SOME LOCALLY HIGHER GUSTS UP TO 70 MPH ARE POSSIBLE. * IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$
2 follow-up statements
660 WWUS74 KMRX 141853 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 253 PM EDT THU APR 14 2011 ...STRONG AND DAMAGING SOUTHERLY WINDS ARE POSSIBLE LATE FRIDAY THROUGH EARLY SATURDAY MORNING... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID-SECTION OF THE NATION FRIDAY AND FRIDAY NIGHT. THE TIGHT PRESSURE GRADIENT AROUND THIS AREA OF LOW PRESSURE WILL PRODUCE STRONG SOUTH TO SOUTHEAST WINDS ACROSS THE SOUTHERN APPALACHIANS. AS A COLD FRONT MOVES ACROSS THE REGION EARLY SATURDAY MORNING...WINDS WILL BE WESTERLY AND DIMINISH IN INTENSITY. NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ006-008- 150830- /O.CON.KMRX.HW.A.0003.110415T2000Z-110416T1200Z/ CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT... MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK... JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE... CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE... COKER CREEK...BENTON...DUCKTOWN...LEBANON...ABINGDON 253 PM EDT THU APR 14 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * TIMING: THE STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE LATE FRIDAY...THEN CONTINUE THROUGH EARLY SATURDAY MORNING. * WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS. SOME LOCALLY HIGHER GUSTS UP TO 70 MPH ARE POSSIBLE. * IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$
757 WWUS74 KMRX 150643 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 243 AM EDT FRI APR 15 2011 ...STRONG AND DAMAGING SOUTHERLY WINDS ARE POSSIBLE THIS AFTERNOON THROUGH EARLY SATURDAY MORNING... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID-SECTION OF THE NATION TODAY AND TONIGHT. THE TIGHT PRESSURE GRADIENT AROUND THIS AREA OF LOW PRESSURE WILL PRODUCE STRONG SOUTH TO SOUTHEAST WINDS ACROSS THE SOUTHERN APPALACHIANS AND THE TENNESSEE VALLEY. A COLD FRONT WILL MOVE EAST THROUGH THE AREA OVERNIGHT. WINDS WILL BE WESTERLY AND DIMINISH IN INTENSITY BEHIND THE FRONT. NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ006-008- 151500- /O.UPG.KMRX.HW.A.0003.110415T2000Z-110416T1200Z/ /O.NEW.KMRX.HW.W.0005.110415T1800Z-110416T1200Z/ CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT... MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK... JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE... CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE... COKER CREEK...BENTON...DUCKTOWN...LEBANON...ABINGDON 243 AM EDT FRI APR 15 2011 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE IN SPEED THIS AFTERNOON AND CONTINUE TONIGHT. * WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS. SOME LOCALLY HIGHER GUSTS UP TO 70 MPH ARE POSSIBLE. * IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ012>016-035>039-067>070-081>084-098>100-VAZ001-002-005-151500- /O.NEW.KMRX.WI.Y.0012.110415T1800Z-110416T0700Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-MORGAN-ANDERSON-UNION- GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-SEQUATCHIE-BLEDSOE- RHEA-MEIGS-MARION-HAMILTON-BRADLEY-LEE-WISE-SCOTT- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY...KNOXVILLE... DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...JASPER... CHATTANOOGA...CLEVELAND...JONESVILLE...WISE...NORTON...GATE CITY 243 AM EDT FRI APR 15 2011 /143 AM CDT FRI APR 15 2011/ ...WIND ADVISORY IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 3 AM EDT /2 AM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 3 AM EDT /2 AM CDT/ SATURDAY. * TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE IN SPEED THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT. * WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS THE REGION. * IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AND POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Apr 14, 3:45 AM EDT, 30 minutes earlier.
Area forecast discussion, Apr 14, 3:45 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 AM EDT THU APR 14 2011
.SHORT TERM (TODAY THROUGH FRIDAY)...ANOTHER GREAT DAY IS IN STORE
AS ZONAL FLOW ALOFT SPREADS A BIT OF CI ACROSS THE REGION WITH A
SUFFICIENT AMOUNT OF EARLY SPRING SUNSHINE. LIGHT SOUTHERLY FLOW IN
COMBINATION WITH INSOLATION SHOULD ALLOW TEMPERATURES TO RISE A FEW
DEGREES ABOVE WEDNESDAY MAXES. MOISTURE WILL BE ON THE INCREASE
LATER TONIGHT INTO FRIDAY AS AN UPPER LEVEL LOW MAKES ITS WAY FROM
THE CENTRAL PLAINS INTO THE OZARKS BY LATE AFTERNOON FRIDAY. SURFACE
LOW PRESSURE ASSOCIATED WITH THE RATHER DEEP PARENT SYSTEM WILL PULL
INCREASING MOISTURE OFF THE GULF OF MEXICO. SHOWERS WILL BECOME
LIKELY ACROSS MUCH OF THE WESTERN HALF OF THE FORECAST AREA DURING
THE DAY AS A WARM FRONT BUILDS INTO THE SOUTHERN APPALACHIAN REGION.
INSTABILITY WILL INCREASE LEADING TO THE DEVELOPMENT OF
THUNDERSTORMS...ESPECIALLY LATER IN THE AFTERNOON. STAYED CLOSE TO
GUIDANCE TEMP BLEND FOR THE SHORT TERM.
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...A STRONG UPPER
TROUGH WILL MOVE ACROSS THE OHIO AND TENNESSEE VALLEYS FRIDAY NIGHT
AND SATURDAY. A COLD FRONT WILL SWEEPS EAST ACROSS THE FORECAST AREA
FRIDAY NIGHT-EARLY SATURDAY MORNING. AHEAD OF THE FRONT...A STRONG
BOUNDARY LAYER JET (850MB WINDS OF 65KTS+) WILL MOVE ACROSS THE
TENNESSEE VALLEY. GOOD SETUP FOR DOWNSLOPE MOUNTAIN WAVE WINDS IN
THE ADJACENT FOOTHILLS...SUCH AS THE CAMP CREEK AREA. WINDS OF 70-80
MPH WINDS ARE POSSIBLE ACROSS THESE AREAS...SO HAVE ISSUED A HIGH
WIND WATCH FOR FRIDAY NIGHT...BEGINNING AT 21Z FRIDAY.
A SQUALL LINE OF STRONG TO SEVERE STORMS WILL MOVE INTO THE PLATEAU
COUNTIES FRIDAY EVENING. MODELS SHOW WEDGE OF INSTABILITY PULLING UP
INTO THE PLATEAU...SOUTHEAST TENNESSEE...AND EXTREME SOUTHWEST NORTH
CAROLINA. ALSO...STRONG SHEAR-HIGH HELICLITIES AS WELL WITH
SIGNIFICANT TORNADO PARAMETERS FAVORABLE FOR TORNADOES. FOR THE REST
OF THE AREA...MAIN CONCERN WILL BE DAMAGING STRAIGHT LINE WINDS WITH
THE LINE OF STORMS.
FOR SATURDAY...FRONT WILL MOVE EAST EARLY WITH A GOOD DEAL OF COLD
AIR STRATO-CU ANTICIPATED AND AREAS OF LIGHT RAIN...ESPECIALLY FOR
THE NORTHERN HALF OF THE AREA AND MOUNTAINS.
FOR SATURDAY NIGHT AND SUNDAY...RIDGING WILL DEVELOP ACROSS THE
FORECAST AREA WITH DRIER CONDITIONS AND MORE SEASONAL TEMPERATURES.
FOR MONDAY THROUGH WEDNESDAY...SURFACE HIGH WILL BE EAST OF THE
APPALACHIANS WITH DEVELOPING SOUTHERLY WINDS PULLING MOISTURE AND
WARMER TEMPERATURES IN THE REGION. ISENTROPIC LIFT AND INCREASING
INSTABILITY WILL PRODUCE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS ALMOST EACH DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 77 53 74 54 64 / 0 10 70 100 40
KNOXVILLE MCGHEE TYSON AIRPORT, TN 74 51 72 55 64 / 0 10 60 100 60
OAK RIDGE, TN 74 50 71 55 64 / 0 10 60 100 60
TRI CITIES AIRPORT, TN 72 44 71 53 64 / 0 0 50 90 90
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING
FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.
TN...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: HANCOCK...HAWKINS...JOHNSON...NORTHWEST CARTER...
NORTHWEST GREENE...SOUTHEAST CARTER...SOUTHEAST GREENE...
SULLIVAN...UNICOI...WASHINGTON TN.
HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING
FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE
SMOKY MOUNTAINS...EAST POLK...JOHNSON...MCMINN...NW
BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
COCKE...NORTHWEST GREENE...NORTHWEST MONROE...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
MONROE...SULLIVAN...UNICOI...WASHINGTON TN...WEST POLK.
VA...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING
FOR THE FOLLOWING ZONES: RUSSELL...WASHINGTON.
&&Hazardous weather outlook, Apr 13, 10:32 AM EDT, 17 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1032 AM EDT WED APR 13 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-141430- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1032 AM EDT WED APR 13 2011 /932 AM CDT WED APR 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL MOVE INTO THE OHIO AND TENNESSEE VALLEYS FRIDAY AND FRIDAY NIGHT PRODUCING SHOWERS AND THUNDERSTORMS AND INCREASING SOUTH TO SOUTHEAST WINDS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE CUMBERLAND PLATEAU AND THE SOUTHERN HALF OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA DURING THE AFTERNOON AND OVERNIGHT. DAMAGING WINDS WILL BE THE MAIN THREAT BUT LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. THE TIMING OF THE SYSTEM IS STILL IN QUESTION WHICH WILL AFFECT THE INTENSITY OF THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE FRIDAY AFTERNOON AND OVERNIGHT. TD
Nearby
High Wind Watches in Tennessee, 2011High Wind Watches in Virginia, 2011High Wind Watches in North Carolina, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.